MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4055
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended use a silverhawk to treat a 40mm severely calcified chronic total occlusion (cto) in the mid left common femoral artery.Moderate tortuosity was reported in the 7mm diameter artery.A 7fr non medtronic sheath and a 5mm spiderfx was used in the procedure.The vessel was pre-dilated.The ifu was followed.It was reported that the physician was unable to flush tissue from the device during cleaning.A second device was opened to complete the procedure.It was reported that moderate resistance was felt during withdrawal of the device and that the nose cone tip detached from the device at the hinge pin.The detached tip was removed from the patient and successfully cleaned.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the nosecone which had separated from the catheter remained attached to the system via the plunger/blade which connected the device shaft to the nosecone and all came out together over the wire.Nothing was left in the body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: a silverhawk device was returned.The cutter driver was returned attached to the device.No ancillary device or images were returned for review.The silverhawk was removed from the packaging and was inspected.Biological debris was noted within the distal assembly.Black plunger was observed to be distal to the biological material.Distal assembly remained attached to the torque shaft adapter; the connection was loose.Microscopic inspection revealed the cutter window was full of calcified material.Inspection of the hinge pins revealed that one of the hinge pins was damaged and deformed.The pin was pointing proximally.The proximal collar of the housing exhibited a flaring; a tear was noted perpendicular to the hinge.The damage observed was consistent with the tip being bent beyond the tilt limits of the hinge assembly and the pin being forced tensionally.No damage was noted to the additional hinge pin weld.Inspection of the nosecone and the guidewire lumen revealed no anomalies.A 0.014¿ guidewire from laboratory stock was loaded onto the silverhawk device.No anomalies were noted with the guidewire lumen.The device was advanced into 7.0fr sheath and some resistance was noted; however, the device was able to be fully inserted into the sheath.The resistance was due to the observed hinge pin damage.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8498888
Report Number9612164-2019-01258
Device Sequence Number2758880
Product Code MCW
UDI-Device Identifier00643169968431
UDI-Public00643169968431
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Catalogue NumberP4055
Device Lot Number0009543498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/10/2019
07/08/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/08/2019
07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1